| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of December 22, 2003

    Question:   Can you please shed some light on the long-term effects of being on coumadin? I have 18-year-old twin sons who have been on this drug for 5 years now. My husband has been on it for 8 years. All three of them have a clotting disorder called "anti thrombin 3 deficiency." Is coumadin a necessary evil (being the powerful drug that it is)? Is there a more natural approach to regulating this disorder?    Dr. McLaughlin's Answer


    Question:   Is there any relationship between hypothyroidism and excessive sweating (particularly facial) in pre-teens?    Dr. McLaughlin's Answer


    Question:   My wife is going to have a "port" put in her chest for her Chemotherapy. I have a medical background as a Navy Medical Technician and I would like to know how the port is put in. What is the exact procedure for this? Do they insert the port in a vein? An artery seems to be very dangerous. How about infection? Can you give me information on the procedure, as to how it's done? Are there links to sites that explain in detail this procedure?    Dr. McLaughlin's Answer